Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 12, 2019, 9:18 PM EST. It took effect at Nov 13, 2019, 9:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2019, 9:18 PM EST (02:18 UTC)
- In effect from
- Nov 13, 2019, 9:00 AM EST
- Expired
- Nov 13, 2019, 4:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
589 WHUS73 KGRR 130218 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 918 PM EST Tue Nov 12 2019 LMZ844>849-131030- /O.CAN.KGRR.SC.Y.0061.000000T0000Z-191113T0400Z/ /O.NEW.KGRR.GL.W.0013.191113T1400Z-191113T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 918 PM EST Tue Nov 12 2019 ...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect from 9 AM to 4 PM EST Wednesday. the Small Craft Advisory has been cancelled. * WINDS...Shifting to the south and increasing to 35 knot gales on Wednesday. * WAVES...3 to 7 feet south of Holland and 6 to 11 feet north of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
4 follow-up statements
714 WHUS73 KGRR 130902 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 402 AM EST Wed Nov 13 2019 LMZ844>849-131715- /O.CON.KGRR.GL.W.0013.191113T1400Z-191113T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 402 AM EST Wed Nov 13 2019 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WINDS...Shifting to the south and increasing to 35 knot gales on today. * WAVES...3 to 7 feet south of Holland and 6 to 10 feet north of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
667 WHUS73 KGRR 131513 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1013 AM EST Wed Nov 13 2019 LMZ844>849-132100- /O.CON.KGRR.GL.W.0013.000000T0000Z-191113T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1013 AM EST Wed Nov 13 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South gales to 35 knot gales on today. * WAVES...3 to 7 feet south of Holland and 6 to 10 feet north of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
448 WHUS73 KGRR 132019 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 319 PM EST Wed Nov 13 2019 LMZ844>849-140430- /O.CON.KGRR.GL.W.0013.000000T0000Z-191113T2100Z/ /O.NEW.KGRR.SC.Y.0062.191113T2100Z-191114T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 319 PM EST Wed Nov 13 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 10 AM EST Thursday. * WINDS...South gales to 35 knot gales on today. * WAVES...3 to 7 feet south of Holland and 6 to 10 feet north of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
003 WHUS73 KGRR 132121 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 421 PM EST Wed Nov 13 2019 LMZ844>849-140530- /O.EXP.KGRR.GL.W.0013.000000T0000Z-191113T2100Z/ /O.CON.KGRR.SC.Y.0062.000000T0000Z-191114T1500Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 421 PM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... ...GALE WARNING HAS EXPIRED... * WINDS...South winds to 30 knots into Thursday. * WAVES...3 to 7 feet south of Holland and 6 to 10 feet north of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 12, 6:28 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 12, 6:28 PM EST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 628 PM EST Tue Nov 12 2019 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 315 PM EST Tue Nov 12 2019 - Record cold through Wednesday - More snow late Wednesday into Thursday morning - Not as cold but still colder than normal after that && .UPDATE... Issued at 501 PM EST Tue Nov 12 2019 The winter weather headlines were allowed to expire at 5 pm. Overall the weakening trend to the snow showers continues. Any additional impacts are expected to remain very localized and brief. && .DISCUSSION...(This evening through next Tuesday) Issued at 315 PM EST Tue Nov 12 2019 Lake effect snow event is slowly winding down as inversion heights lower with shortwave ridging building in overnight. This was a significant early season event notable for record cold air mass allowing high snow to liquid ratios more typical of much later in the season. Powdery snow really piled up with more than 2 feet in the Allegan County snow belt. For tonight...skies should partially clear after a day of record cold maximum temperatures...allowing temperatures to plummet towards record low minimums. Some mid to high clouds come in from the west after midnight but this should not be thick enough to prevent temperatures from falling to the 5 to 15 degree range with sub zero readings in the cold hollows. Southwest flow lake snow bands expected to form by Wednesday afternoon. Inversion height is around 5 kft, which will limit lake snow band intensity, but there is deeper moisture and isentropic ascent above that. The combination of these two contributing factors should lead to a general 3 to 5 inch snowfall from northern Muskegon County to Oceana and Mason Counties from Wednesday evening to Thursday morning. We will probably be issuing a winter weather advisory for this event later tonight after the current snow is over. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 623 PM EST Tue Nov 12 2019 The lake effect snow showers will continue to diminish this evening. The risk for impacts is much lower now than earlier in the day. Still...there could be local brief MVFR or lower conditions close to the lakeshore but confidence of that occurring at any of the TAF sites was too low to include it in the forecast into Wednesday morning. Another storm system will move in from the west Wednesday afternoon and into the night. This will cause the snow to increase once again. At this time through 00z Thursday it looks like only KMKG will see impacts developing by that time. The wind will also be on the increase with gusts around KMKG up over 25 knots expected. && .MARINE... Issued at 315 PM EST Tue Nov 12 2019 South gales are possible on Wednesday north of Grand Haven. The Small Craft Advisory may be upgraded to a Gale Warning for that area tonight. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 11 PM EST this evening for LMZ844>849. && UPDATE...MJS SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...MJS MARINE...Ostuno
Hazardous weather outlook, Nov 12, 5:45 PM EST, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 545 PM EST Tue Nov 12 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 545 PM EST Tue Nov 12 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Most of the area near and west of US-131 will have scattered snow showers into this evening. Roads will still be slick in some places. Wind chills close to zero to 10 below late tonight will make it dangerous to be outside for any lenght of time without covering any exposed skin. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A clipper system will bring snow showers back into the area near the Lake Michigan shore near and north of Muskegon by mid afternoon Wednesday. These snow showers will be locally heavy. The snow from the system will spread across all of Lower Michigan early Thursday morning before moving out by midday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-130845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 545 PM EST Tue Nov 12 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will be hazardous to small craft through this evening. Expect freezing spray into this evening .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wind and waves may become hazardous to small craft Wednesday afternoon into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:50 PM EST | Lakeshore Flood Advisory | GRR | Mason, Muskegon, Oceana, Ottawa | 18 hr |
| Nov 13, 3:40 AM EST | Winter Weather Advisory | GRR | Mason, Muskegon, Oceana | 24 hr |
| Nov 13, 3:19 PM EST | Small Craft Advisory | GRR | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.